MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Activation Failure (3270); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during the stent pushing process, the stent was off-loaded.The surgeon found from the dynamic image that it seemed that it could not be deployed, so he took it out directly and found that the stent was off-loaded.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an approved indication.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured cavernous sinus segment aneurysm with a max diameter of 8mm and a 7mm neck diameter.The landing zone was 3.9mm distally and 4.2mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, ticagrelor was used, but compliance with target was not tested.Ancillary devices include a 8f sheath, cordis guide catheter, marksman microcatheter, synchro14 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that it was clarified that the "stent was off-loaded" meant that the stent was separated from the pushing guidewire before it was released, so the stent did not respond at all when pushing.It was not that the stent couldn't be opened, but it was detached in advance before it was deployed.Therefore, in the middle section, the surgeon discovered that there was dislodgement and decided to pull the entire stent out of the body for the safety of the patient to determine the specific situation.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.0265in mandrel as found condition: the pipeline flex shield was returned stuck inside the marksman catheter; within the inner pouch; inside of a sealed bio-hazard bag and a shipping box.Damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.The distal and proximal ends of the braid were found fully opened and no damage.No bend was found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The catheter tip and marker were examined; no damages were found.The catheter body appeared to be accordioned at 5.0cm to 14.8cm from the distal tip.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed out from the catheter lumen with difficulty.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub with no issues; however, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer complaint was confirmed as the pipeline flex shield braid was detached from the pushwire and stuck inside the marksman catheter.However, the cause could not be determined.In addition, the pushwire and catheter were damaged.From the damages seen on the catheter (accordioning) and hypotube (stretching); it appears there was high force used.It is possibly these damages occurred when the customer attempted to deliver the pipeline flex shield through the catheter against resistance.However, the cause of resistance could not be determined.Possible cause of resistance includes lack of continuous flush with the heparinized saline during delivery.Customer reported that vessel tortuosity was moderate.H6.Coding updated based on analysis findings.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18165890
Report Number2029214-2023-02234
Device Sequence Number12423561
Product Code OUT
UDI-Device Identifier00763000284367
UDI-Public00763000284367
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2026
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberB545716
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
01/10/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/21/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale